Alert archive / Missouri / Wind Advisories in 2023

Wind Advisory 1, NWS Kansas City, MO

February 13, 202325 counties in Missouri; Linn County, Kansas

NWS Kansas City, MO issued this wind advisory at Feb 13, 2023, 2:20 PM CST for 25 counties in Missouri; Linn County, Kansas. It took effect at Feb 14, 2023, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 2:20 PM CST (20:20 UTC)
In effect from
Feb 14, 2023, 6:00 AM CST
Expired
Feb 14, 2023, 6:21 PM CST
In force
12 hr
Issued by
NWS Kansas City, MO
All 26 counties

Linn County, KS, Adair County, MO, Bates County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Cooper County, MO, Daviess County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Pettis County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS73 KEAX 132020
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
220 PM CST Mon Feb 13 2023

KSZ060-MOZ007-008-016-017-023>025-031>033-038>040-043>046-053-054-
141030-
/O.NEW.KEAX.WI.Y.0001.230214T1200Z-230215T0900Z/
Linn KS-Putnam-Schuyler-Sullivan-Adair-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-
Pettis-Cooper-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Milan, Green City, Kirksville, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
220 PM CST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 3 AM CST
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central Kansas and central, north 
  central, northeast and west central Missouri.

* WHEN...From 6 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
990 
WWUS73 KEAX 140234
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
834 PM CST Mon Feb 13 2023

KSZ060-MOZ007-008-016-017-023>025-031>033-038>040-043>046-053-054-
141045-
/O.CON.KEAX.WI.Y.0001.230214T1200Z-230215T0900Z/
Linn KS-Putnam-Schuyler-Sullivan-Adair-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-
Pettis-Cooper-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Milan, Green City, Kirksville, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
834 PM CST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 3 AM CST
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central Kansas and central, north 
  central, northeast and west central Missouri.

* WHEN...From 6 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
504 
WWUS73 KEAX 140859
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
259 AM CST Tue Feb 14 2023

MOZ005-006-014-015-022-030-141700-
/O.EXA.KEAX.WI.Y.0001.230214T1200Z-230215T0900Z/
Harrison-Mercer-Daviess-Grundy-Caldwell-Ray-
Including the cities of Bethany, Princeton, Mercer, Gallatin, 
Jamesport, Trenton, Hamilton, Braymer, Polo, Breckenridge, 
Richmond, and Lawson
259 AM CST Tue Feb 14 2023

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 AM CST
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Harrison, Mercer, Daviess, Grundy, Caldwell and Ray 
  Counties.

* WHEN...From 6 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ060-MOZ007-008-016-017-023>025-031>033-038>040-043>046-053-054-
141700-
/O.CON.KEAX.WI.Y.0001.230214T1200Z-230215T0900Z/
Linn KS-Putnam-Schuyler-Sullivan-Adair-Livingston-Linn MO-Macon-
Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-
Pettis-Cooper-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, 
Milan, Green City, Kirksville, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Carrollton, Salisbury, Brunswick, 
Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia,
Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, 
Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, 
Butler, Adrian, Rich Hill, Clinton, and Windsor
259 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 AM
CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central Kansas and central, north 
  central, northeast and west central Missouri.

* WHEN...From 6 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
804 
WWUS73 KEAX 141805
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1205 PM CST Tue Feb 14 2023

KSZ060-MOZ005>008-014>017-022>025-030>033-038>040-043>046-053-054-
150900-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-230215T0900Z/
Linn KS-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan-
Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-
Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-
Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan,
Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, 
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, 
Glasgow, New Franklin, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
1205 PM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Portions of east central Kansas and central, north 
  central, northeast and west central Missouri. 

* WHEN...From 6 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
038 
WWUS73 KEAX 142158
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
358 PM CST Tue Feb 14 2023

KSZ060-MOZ005>008-014>017-022>025-030>033-038>040-043>046-053-054-
150600-
/O.CON.KEAX.WI.Y.0001.000000T0000Z-230215T0900Z/
Linn KS-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan-
Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-
Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-
Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan,
Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, 
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, 
Glasgow, New Franklin, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
358 PM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected. 

* WHERE...Portions of east central Kansas and central, north 
  central, northeast and west central Missouri. 

* WHEN...From 6 AM Tuesday to 3 AM CST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
988 
WWUS73 KEAX 150021
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
621 PM CST Tue Feb 14 2023

KSZ060-MOZ005>008-014>017-022>025-030>033-038>040-043>046-053-054-
150130-
/O.CAN.KEAX.WI.Y.0001.000000T0000Z-230215T0900Z/
Linn KS-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy-Sullivan-
Adair-Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-
Randolph-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-
Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, 
Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan,
Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, 
Chillicothe, Brookfield, Marceline, Macon, La Plata, Richmond, 
Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, 
Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, 
Glasgow, New Franklin, Belton, Raymore, Harrisonville, 
Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, 
Rich Hill, Clinton, and Windsor
621 PM CST Tue Feb 14 2023

...WIND ADVISORY IS CANCELLED...

The threat of wind advisory criteria winds has ended. Thus, the
wind advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:49 AM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 13, 11:49 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1149 AM CST Mon Feb 13 2023

.Discussion...
Issued at 244 AM CST MON FEB 13 2023

Overview:

Rainfall chances return Tuesday with amounts up to 1" possible. A
few thunderstorms will be possible in the  afternoon in far
northwest MO. Another system arrives Wednesday night bringing
rainfall transitioning to snow by Thursday morning. Highest
accumulations expected for far northern parts of the area.

Today:

It'll be tough to beat how great Sunday was, but thankfully we are
in for another treat with great weather expected on Monday.
Monday will see highs topping out around 60 again with ample upper
level ridging allowing for southerly winds and nice warm air
advection though the afternoon. We will see sunny skies though
much of the day with light southerly winds. As a reminder, our
average highs for mid February are around 40 degrees, so today
will feel more like late March.

Tuesday:

By late Monday night our attention will turn to a shortwave across
the four corners region shifting to the northeast toward our area.
As it approaches, rain chances will become possible Tuesday
morning as the closed low tracks near northern Missouri.
Additionally, the pressure gradient quickly tightens across the
area by Tuesday afternoon translating to gusty afternoon winds.
Southerly gusts could be as high as 40 mph through the late
afternoon. There is at least some potential for destabilization
across the area. Steepening lapse rates could also aid in
increased forcing leading to the potential for a few thunderstorms
in the afternoon. There is a very small chance that a storm or
two could be on the strong side in extreme northwest Mo, but that
potential remains uncertain at this time. Rain and thunderstorms
are expected to move out of the area by the late evening with dry
weather temporarily returning. As far as temperatures go, the
warmth continues with the area remaining above freezing overnight
and reaching the 50s Tuesday afternoon.

Wednesday and beyond:

Dry weather continues heading into Wednesday. Temperature will still
be well above normal for the Kansas City area with highs in the
upper 40s to near 50. A deepening trough will slide toward the
area during the day, bringing a strong cold front into the area.
Models are in decent agreement that precipitation will arrive
after sunset in the form of rain and transition to a rain/snow
mix, then to snow from north to south. Temperature will continue
to fall overnight, reaching the teens and 20s by Thursday morning.
By sunrise expect snowfall across much of the area. Highest
accumulation are expected in northwest missouri where
precipitation type will be snow for the longest duration and
potential for a developing deformation zone. While it's too soon
to dig into the specifics, amounts greater than 2 inches look
possible northwest of i-35.

Dry weather returns by Tuesday afternoon, but much colder
temperatures will be in place for the rest of the week. Highs
Thursday will only reach the mid to upper 20s. Friday morning will
be the coldest we have seen in a while with morning lows in the
single digits to the teens. The good news is that this cold snap
will not be too long lived with broad ridging on the doorstep on
Friday morning. Highs Friday will reach the 30s to near 40 degrees,
then the weekend can expect temperatures back in the 50s.

&&

.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1132 AM CST MON FEB 13 2023

Winds will become more south-southwesterly this afternoon ahead of
a system that will lift into the region Tuesday. Winds will
continue to shift around to southeasterly overnight and gradually
have sustained wind increase to 15 to 20 kts...gusting 25 to 30
kts between 14-16Z. Ceilings will lower after 06Z with MVFR
ceilings expected by 12Z and rain showers nearing the terminals.
Rain will spread north over the area through the morning with
heavier rain possible towards the end of the prevailing period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...HB
Aviation...PietrychaP

Nearby

Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.